For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

About Retin-a

If you've used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.

Can Retin A be used with Accutane?
Date: 2/2/2012
Hi, I have Retin A, can that be used in combined Accutane? Or is that a big no no. It is for my son who has been on Accutane. He has only been taking a pill a week now and is subsiding on it. If it is not recommended, then how long should he wait to do the Retin A once he is off Accutane. Thank you

AskDocWeb: Concurrent use of Accutane with Retin-A is generally avoided because of the likelihood of excessive skin irritation. Depending on the individual, it takes the body from 2 to 5 days to completely clear Accutane from the system. However, the sensitivity of the skin may persist for a week or two after discontinuing the Accutane. If this is the first time using Retin-A then going slow is typically recommended. For example, one might use it as follows:
  • First week: Use 1 night out of 3
  • Second week: Use 1 night out of 2
  • Third week: Use 2 nights out of 3
  • Fourth week: Use nightly
This gives the skin a chance to become accustomed to the medication.

Reputable pharmacy
Date: 2/16/2012
I can recommend a reputable pharmacy (Retin-A) - (link removed) Good price and quality.

AskDocWeb: Sorry to disappoint you Sarah but it is against the policy of this website to show links to online pharmacies.

Dermabrasion ruined my skin
Date: 2/16/2012
Hi, I have Asian skin, got dermabrasion done 3 years back and it ruined my skin. My cheeks now look like two huge white blotchy patches, with visible demarcations. The texture is really bad (wrinkly, saggy skin and enlarged pores). The doc went too deep as the acne scars were deep. Even after 3 years my skin hasn't returned to normal. Do you think using retin-A would help improve the texture of my skin?

AskDocWeb: To determine if Retin-A might help, you would need to consult with a dermatologist in person so that you can be evaluated.

Skin tumors?
Date: 2/21/2012
I haven't used the product for long but just recently I have read the label and it told me it is not known whether it causes skin tumours or not which can eventually (if the right kind of abnormal) turn to cancer? Is this true or is there any cases of this in the past?
And a last point is, personally I wouldn't keep putting more and more suncream on because your skin needs a vitamin which you get from the sun and if you don't allow this vitamin access, it may affect leg shaping and eventually walking! Thank you.

AskDocWeb: There may be cause for concern in elderly patients. A 6-year randomized clinical trial conducted by the Veterans Administration involving 1,131 elderly veterans to establish the effectiveness of Retin-A as a chemoprevention intervention for nonmelanoma skin cancer. The mean age was 71 years. 566 were randomized to test tretinoin cream (0.1%), and 565 used a placebo. However, the trial failed to demonstrate that. Instead, there were statistically significant, unanticipated extra deaths among those applying tretinoin, compared with those using a placebo causing the trial to be terminated 6 months early (in 2004).

In 2005, the authors published an abstract form of the preliminary results stating that there was NOT a statistically significant difference in overall mortality between the tretinoin and placebo groups. Note that the principle investigator, Dr. Martin A. Weinstock, MD, PhD, discloses receiving financial support from Galderma Laboratories, Johnson & Johnson, and Ligand Pharmaceuticals. The manufacturer of tretinoin, Ortho-McNeil--Janssen Pharmaceutical is a division of Johnson & Johnson.

The full study did not appear until 4 years later. It was finally published in January in Archives of Dermatology ( The results of that study are controversial with disagreement among the large number of oversight committees involved. By the end of the follow-up phase of the trial there were 212 deaths: 122 (22%) deaths in retinoid group compared to 90 (16%) in the placebo group. (Trial Registration: Identifier: NCT00007631)

Why timing is so important
Date: 2/25/2012
Just wondering why timing is so important to apply Retin-A -- suggested half an hour after washing face. Some people apply Retine-A before moisturizer some people do after. What is the better way? Thanks!!

AskDocWeb: The "better way" is not the same for everyone. Here are some of the things that are important with regard to Retin-A:
  • Confer with your dermatologist about possible side effects before using Retin-A.
  • It is important to have your treatment individualized by a dermatologist.
  • Start slow, which means give your skin time to get used to Retin-A.
  • Do not use more than instructed, even if it appears Retin-A isn't working.
  • Apply it carefully avoiding eyes, nose, and mouth.
  • Protect your skin from sun and UV rays with high SPF sunblock.
  • It is important to realize that the condition of your skin may get worse before it gets better.
  • Use a moisturizer in the morning.
  • Avoid other products that may irritate the skin.
  • It is important to discontinue Retin-A several days prior to waxing, facial, or other salon treatments.
  • Be patient because this treatment takes 6 to 9 weeks for best results.
Your dermatologist may have other important information customized to your particular situation.

Sun spots
Date: 3/5/2012
I have uses Retin-A with Obaji for Sun spots and it made my skin dry flaky and around the lips and chin area very dark burned mark are showing. Please let me know how can I take care of these symptoms. My skin look patchy and dry. What should I do????????? Thanks for the quick respons.

AskDocWeb: This forum is limited to discussing side effects. For medical advice you need to consult with Ada Dermatologist.

Chemical reaction to a topical cream?
Date: 3/5/2012
I just started using Retin-A four days ago. Today my blood pressure was up to 173/101 and was consistently high. I had a headache and felt sick to my stomach. I had been feeling this way for four days and I thought to myself, what did I do different in the last four days and then I realized that's when I started using Retin-A. Is this even possible, to have a chemical reaction this severe to a topical cream? I have always, always had very sensitive skin. Please let me know. I can't find anything about that on the Internet but I don't know what else it could be. I have decided not to use it for another week and see if I feel better tomorrow.

AskDocWeb: Having a chemical reaction to a topical cream is more than just possible, it happens every day. This is in the same class of reactions as chemical burns. Reports from the FDA's adverse reporting system show that increased blood pressure has occurred for a small percentage of those using Retin-A (less than 4%).

Read more feedback about Retin-A

Report - 82 - 83 - Page 84 - 85 - 86 - 87 - Last Page 102

If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.

Your name:
Your email:
Add your product review in the box below:


This consumer advocate website is protected by copyright 2010-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report Retin-a and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page